PANADOL EXTRA 24 TAB; paracetamol, caffeine , analgesics .
ACTIVE-INGREDIENT OF PANADOL EXTRA 24 TAB
Each film coated tablet contains: Paracetamol 500 mg and Caffeine 65 mg.
INDICATION OF PANADOL EXTRA 24 TAB
The tablets are recommended for use as an analgesic in the relief of mild to moderate pain such as is associated with rheumatism, neurolgia, musculoskeletal disorders, headache and of discomfort associated with influenza, feverishness and feverish colds, toothache and dysmenorrhoea.
DOSAGE OF PANADOL EXTRA 24 TAB
Follow all directions given to you by your pharmacist or doctor carefully . They may differ from the information contained in this leaflet
Ask your pharmacist or doctor for help if you do not understand the instructions on the box .
The recommended dose is : –
For oral administration. Adults (including the elderly): 2 tablets up to four times daily. Do not exceed 8 tablets in 24 hours. Children: Not recommended for children under 12 years of age. Minimum dosing interval: 4 hours. Should not be used with other paracetamol-containing products.
OVER-DOSAGE OF PANADOL EXTRA 24 TAB
Pracetamol: Immediate medical attention (in-hospital, if possible) is required in the event of overdose, even if there are no significant early symptoms. There may be no early symptoms following a life-threatining overdose. Ingestion of more than 12 g paracetamol (24 standard 500 mg tablets ) or more than 150 mg paracetamol per kg bodyweight (9 g paracetamol in a 60 kg individual) , whichever is the smaller, can cause severe liver damage. Liver damage ( as demonstrated by a rise in plasma transaminase levels) may be apparent between 8 and 36 hours following overdose. Biochemical evidence of maximal damage, however, may not be attained until 72-96 hours after ingestion of the overdose. Intravenous N-actylcysteine (NAC) is effective when initiated within 8 hours of the overdose. Efficacy declines progressively after this time, but NAC may provide some benefit up to and possibly beyond 24 hours. Oral methionine is also effective provided that it is given within 10 to 12 hours of the overdose. Activated charcoal should be considered if the dose of paracetamol ingested exceeds 12 g or 150 mg/kg, whichever is the smaller, and the procedure can be undertaken within 1 hour of the overdose. There is little evidence that undertaken gastric lavage will be of benefit to a patient in whom paracetamol is known to have been the only substance ingested. Symptoms of paracetamol overdose in the first 24 hours may include pallor, nausea, vomiting, anorexia, and abdominal pain. Abnormalities of the glucose metabolism and metabolic acidosis may occur. In severe poisoning, hepatic failure may progress to encephalopathy, coma and death. Liver damage results when excess quantities of a toxic metabolite (usually adequately detoxified by glutathione when normal doses of paracetamol are ingested) become irreversibly bound to liver tissue. Acute renal failure with acute tubular necrosis may develop even in the absence of severe liver damage. Cardiac arrhythmias and pancreatitis have been reported. Caffeine: Overdose of caffeine may result in epigastric pain, vomiting, diuresis, tachycardia or chardiac arrhythmia, CNS stimulation (insomnia, restlessness, excitement, agitation, jitteriness, tremors and convulsions). It must be noted that for clinically significant symptoms of caffeine overdose to occur with this product, the amount ingested would be associated with serious paracetamol-related liver toxicity. No specific antidote is available, but supportive measures such as beta adrenorecebtor antagoints to reverse the cardiotoxic effects may be used.
CONTRA-INDICATION OF PANADOL EXTRA 24 TAB
Known Hypersensitivity to paracetamol.
STORAGE OF PANADOL EXTRA 24 TAB
Store at room temperature not exceeding 30 °C, in a dry place.
PACK OF PANADOL EXTRA 24 TAB
A carton box containing 2 (Al/opaque Pvc) strips, each strip contains 12 film coated tablets and an inner leaflet.
PANADOL EXTRA 24 TAB MANUFACTURED BY
Alexandria Co. For Pharmaceuticals & Chemical Industries Under license: GlaxoSmithKline Consumer Healthcare Ltd.Ireland.